This week’s topics:
- Magdalena Rzemislawska is missing.
- Report an impaired driver.
- Officers use Naloxone to save lives. Do you know what to do?
If you’re interested in helping out, see our Neighbourhood Watch Page.
—– Forwarded Message —–
Subject: Neighbourhood Watch Bulletin for September 28, 2020
Date: Mon, 28 Sep 2020 12:53:05 -0400
From: Darren Joseph <firstname.lastname@example.org>
1. Magdalena Rzemislawska is missing
The Ottawa Police Service Missing Persons Section is asking for public assistance to locate missing Magdalena Rzemislawska, 69 years old, of Ottawa. She was last seen in the 200 block of King Edward Avenue on Wednesday, September 9 at approximately 3:30am.
Magdalena is described as Caucasian woman, 5’4” (163cm), heavy build, shoulder length brown/grey hair. When last seen, she was wearing black pants, a grey t-shirt with bleu sleeves with the number 94 printed in the front. She also had a brown backpack and was carrying a blue and purple grocery shopping type bag. She speaks mostly Polish. She is hearing impaired but can read lips. We are concerned for her health and wellbeing.
Anyone with information about the current whereabouts of Magdalena is asked to call the Ottawa Police at 613-236-1222.
If you have information that could assist investigators, but do not know where she is currently, please contact the Missing Persons Unit at 613-236-1222, ext. 2355, between 8:00 am and 4:00 pm, daily.
Anonymous tips can be submitted by calling Crime Stoppers toll-free at 1-800-222-8477(TIPS), or crimestoppers.ca.
2. Report an impaired driver
Road safety continues to be a priority for the Ottawa Police Service. Frontline officers and the Ottawa Police Collision Investigations Unit has responded to three fatal collisions in the past two weeks and continue to charge impaired drivers.
We want to remind all road users to slow down, be aware of your surroundings, and respect all traffic signals and right of ways. Do your part in keeping our roads safe.
Since the beginning of September 2020, 53 people have been charged with impaired driving offences by drugs and/or alcohol and an additional 10 drivers have had their driving privileges suspended for having alcohol in their body but not yet above the legal limit (warn range).
In the past week alone we have seen 16 people charged with impaired driving.
Many of those were arrested following 9-1-1 calls by the public who observed driving behaviour that concerned them.
This is a reminder that impaired driving, by alcohol or drugs, remains illegal and endangers the lives of all road users. Make planning your ride home part of your plans.
If you suspect someone is driving impaired, call 9-1-1.
3. Officers use Naloxone to save lives. Do you know what to do?
Frontline officers responded to call for service about a woman in her 50’s who was overdosing on suspected Fentanyl on September 19th. They used Naloxone to successfully revive the woman.
On September 15th, Frontline Officers responded to a man in his 50’s who was unconscious. An officer used two doses of Naloxone and performed chest compressions. The man was successfully revived and placed in the care of paramedics.
“These are but two of the many incidents where our officers have successfully used Naloxone to save a life,” said Ottawa Police Platoon Inspector Trish Ferguson. “All officers are trained on how to administer and carry Naloxone, in the form of a nasal spray, with them.”
Ottawa Police Officers have used Naloxone successfully over 80 times so far this year.
“I appreciate the selfless and relentless work of our Communications Centre members along with our Frontline officers who respond to these calls,” said Chief Peter Sloly. “OPS officers are quickly arriving and applying Naloxone in situations when literally every second counts. Our members are regularly intervening in these mental health and addictions crisis calls, doing their best to save lives alongside our community partners including paramedics, fire fighters, healthcare professionals, not-for-profit workers and members of the public.”
Individuals who use drugs are reminded to:
- Never use alone – If you overdose when you are alone, there will be no one there to help you. If you are using with someone else, don’t use at the same time.
- Don’t mix drugs – Mixing with other drugs puts you at a higher risk of overdose;
- Go slow – The quality of street drugs is unpredictable. Anything can be cut with Fentanyl or Carfentanil;
- Know your tolerance – Your risk of overdose increases if you are a new user or haven’t used in more than three days
- If you choose to use – Consider visiting one of the Supervised Consumption and Treatment Services (CTS) locations in Ottawa.
If you have a friend or family member who uses drugs, you are encouraged to:
- Know the signs of an overdose and call 911 – an overdose is always a medical emergency;
- Carry Naloxone, it is a medication that can temporarily reverse an opioid overdose;
- Call 911 immediately if you witness an overdose – Give Naloxone, perform chest compressions, and stay with them.
For more information on overdose prevention, please visit StopOverdoseOttawa.ca.
You can also consult the Good Samaritan Drug Overdose Act for details about legal protection for people who experience or witness an overdose and call 911 or their local emergency number for help.
Contact Cst. Darren Joseph directly at email@example.com.